Alert archive / Idaho / Wind Chill Warnings in 2008
Wind Chill Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this wind chill warning at Jan 15, 2008, 2:41 PM MST. It took effect at Jan 15, 2008, 11:00 PM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2008, 2:41 PM MST (21:41 UTC)
- In effect from
- Jan 15, 2008, 11:00 PM MST
- Expired
- Jan 16, 2008, 11:00 AM MST
- In force
- 12 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KPIH 152141 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 241 PM MST TUE JAN 15 2008 IDZ019-020-032-161200- /O.UPG.KPIH.WC.A.0001.080116T0600Z-080116T1800Z/ /O.NEW.KPIH.WC.W.0001.080116T0600Z-080116T1800Z/ UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY...ARCO...CHALLIS... MACKAY 241 PM MST TUE JAN 15 2008 ...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST WEDNESDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. COLD TEMPERATURES 5 TO 10 BELOW ZERO COMBINED WITH NORTHERLY SURFACE WINDS AROUND 10 MPH WILL BRING EXTREME WIND CHILLS AROUND 20 BELOW ZERO TO THE ARCO DESERT AND PORTIONS OF THE BIG AND LITTLE LOST RIVER VALLEYS WEDNESDAY MORNING. TRAVELERS DRIVING THROUGH ARCO...MACKAY...ON HIGHWAY 28 TO SALMON AND INTERSTATE 15 THROUGH DUBOIS TO MONIDA PASS SHOULD LIMIT TIME SPENT OUT O VEHICLE AT ROAD SIDE STOPS A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$
3 follow-up statements
000 WWUS45 KPIH 152154 CCA WSWPIH URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE POCATELLO ID 248 PM MST TUE JAN 15 2008 IDZ019-020-032-161230- /O.UPG.KPIH.WC.A.0001.080116T0600Z-080116T1800Z/ /O.COR.KPIH.WC.W.0001.080116T0600Z-080116T1800Z/ UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY...ARCO...CHALLIS... MACKAY 248 PM MST TUE JAN 15 2008 ...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST WEDNESDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. COLD TEMPERATURES 5 TO 10 BELOW ZERO COMBINED WITH NORTHERLY SURFACE WINDS AROUND 10 MPH WILL BRING EXTREME WIND CHILLS AROUND 20 BELOW ZERO TO THE ARCO DESERT AND PORTIONS OF THE BIG AND LITTLE LOST RIVER VALLEYS WEDNESDAY MORNING. TRAVELERS DRIVING THROUGH ARCO...MACKAY...ON HIGHWAY 28 TO SALMON AND INTERSTATE 15 THROUGH DUBOIS TO MONIDA PASS SHOULD LIMIT TIME SPENT OUT OF THE VEHICLE AT ROAD SIDE STOPS. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWUS45 KPIH 161021 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 321 AM MST WED JAN 16 2008 IDZ019-020-032-161800- /O.CON.KPIH.WC.W.0001.000000T0000Z-080116T1800Z/ UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY...ARCO...CHALLIS... MACKAY 321 AM MST WED JAN 16 2008 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. COLD TEMPERATURES NEAR ZERO TO 10 BELOW ZERO ARE WIDESPREAD ACROSS THE NORTHEAST CORNER OF IDAHO THIS MORNING. COMBINATION OF THESE TEMPERATURES WITH WINDS AROUND 10 MPH IS CREATING WIND CHILLS OF 15 TO 20 DEGREES BELOW ZERO OVER THE UPPER SNAKE AND PORTIONS OF THE BIG AND LITTLE LOST RIVER VALLEYS. READINGS OVER THE ARCO DESERT ARE IN THE 25 TO 30 BELOW ZERO RANGE AS WINDS ARE STRONGER THERE. WIND CHILLS WILL REMAIN AT OR NEAR WARNING CRITERIA UNTIL AT LEAST MID MORNING. TRAVELERS DRIVING THROUGH ARCO...MACKAY...ON HIGHWAY 28 TO SALMON AND INTERSTATE 15 THROUGH DUBOIS TO MONIDA PASS SHOULD LIMIT TIME SPENT OUT OF THE VEHICLE AT ROAD SIDE STOPS. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWUS45 KPIH 161801 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1101 AM MST WED JAN 16 2008 IDZ019-020-032-161915- /O.EXP.KPIH.WC.W.0001.000000T0000Z-080116T1800Z/ UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY...ARCO...CHALLIS... MACKAY 1101 AM MST WED JAN 16 2008 ...WIND CHILL WARNING WILL EXPIRE AT 11 AM MST THIS MORNING... THE WIND CHILL WARNING WILL EXPIRE AT 11 AM MST THIS MORNING. AT 1045 AM MST TEMPERATURES WERE WARMING INTO THE SINGLE DIGITS AND LOWER TEENS BRINGING AND END TO THE EXTREME WIND CHILLS. WIND CHILLS EARLY THIS MORNING WERE OBSERVED FROM 22 TO 30 BELOW ZERO. WIND CHILLS ARE NOT EXPECTED TO BE AS SEVERE AGAIN TONIGHT SINCE ADDITIONAL CLOUD COVER WILL MOVE INTO THE AREA. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind chill warning went out at Jan 15, 2:19 PM MST, 22 minutes earlier.
Area forecast discussion, Jan 15, 2:19 PM MST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 219 PM MST TUE JAN 15 2008 .SHORT TERM....SHORT TERM...AXIS OF THE MAIN LOW PRESSURE TROUGH HAS MOVED EAST OF IDAHO. WINDS CONTINUE TO DECREASE IN MOST AREAS AND A FEW SHOWERS LINGER OVER THE EASTERN HIGHLANDS. WILL CANCEL THE WIND ADVISORY FOR THE EASTERN MAGIC VALLEY AND LOWER SNAKE PLAIN. HIGH PRESSURE RIDGE CONTINUES TO BUILD IN THE EASTERN PACIFIC...SETTING UP A STRONG NORTHERLY FLOW PATTERN FOR SOUTHEAST IDAHO. COLD TEMPERATURE ADVECTION WILL HELP SEND OVER NIGHT LOWS INTO THE SINGLE DIGITS AND 5 TO 10 BELOW ZERO IN THE ARCO DESERT...MOUTH OF THE BIG AND LITTLE LOST RIVER VALLEYS AND PORTIONS OF THE UPPER SNAKE HIGHLANDS. THE NORTHERLY FLOW PATTERN SHOULD ALSO MAINTAIN WINDS TONIGHT INCREASING THE THREAT OF EXTREME WIND CHILL TEMPERATURES. EXPECT THERE WILL BE SCATTERED CLOUD COVER IN THE ISLAND PARK AND DRIGGS AREA...ALSO THE CENTRAL MOUNTAINS BUT IT IS A BIT HARD TO SAY EXACTLY HOW MUCH PROTECTION FROM NIGHTTIME RADIATION THERE WILL BE AND SOME SIGNIFICANT ROUTES OF TRAVEL MAY BE EFFECTED. WILL ISSUE A WIND CHILL WARNING. EASTERN PACIFIC RIDGE HOLDS STEADY FOR SEVERAL DAYS. A DISTURBANCE COMES OVER THE TOP THURSDAY AND PHASES WITH A SPOKE OF ENERGY OFF THE LOW PRESSURE TROUGH OVER EASTERN CANADA FOR SOME SCATTERED SNOW SHOWERS IN THE EASTERN HIGHLANDS AND POSSIBLE THE UPPER SNAKE VALLEY. GFS SEEMS HIGH ON QPF GIVEN OVERLAND TRAJECTORY. WILL FAVOR NAM QPF WITH ONLY 1 TO 3 INCHES SNOW IN THE MOUNTAINS. RS .LONG TERM...FRI THROUGH NEXT TUE NIGHT. LONGWAVE PROG HAS 500MB HIGH IN EASTERN PACIFIC PEAKING FRI NIGHT...THEN BREAKING DOWN SLOWLY THROUGH THE REMAINDER OF THE PERIOD. IT ULTIMATELY VERY NEARLY FLATTENS BY MON NIGHT. MAIN FEATURE OVER THE CONTINENT CONTINUES TO BE A DEEP POLAR VORTEX OVER BAFFIN ISLAND. IT DOES HAVE A TROUGH EXTENDING SOUTHWESTWARD INTO THE WESTERN STATES...BUT THIS MORNINGS MODEL GUIDANCE SUGGESTS IT NOW DOES NOT COME VERY CLOSE TO THE GEM STATE. EARLY ON WITH THE HIGH AMPLITUDE PATTERN...AIRFLOW IS FROM THE NORTH FOR AN EXTENDED PERIOD OF TIME...KEEPING TEMPERATURES COLD. AS THE PATTERN DEAMPLIFIES...500MB HEIGHTS RISE AND WARMER AIR RETURNS. AIRFLOW OVER STATE WEAKENS IN THE LONGWAVE PATTERN TOWARDS THE END AND STORM TRACK RETREATS DEEP INTO CANADA. IN THE MORE DETAILED SHORTWAVE PATTERN...THE PRIMARY FEATURE DURING THE PERIOD IS A SHORTWAVE THAT NEARLY CUTS OFF OVER THE NORTHERN INTERMOUNTAIN REGION. ECMWF KEEPS IT MORE OF AN OPEN WAVE AND IT LEAVES QUICKLY...BU SUN NIGHT. GFS IS LESS PROGRESSIVE FOR A CHANGE AND DOES PRODUCE A CLOSED LOW OVER THE SAME AREA...THEN ACTUALLY RETROGRADE MOTION BRINGS IT INTO NORTHEASTERN CALIFORNIA AND WESTERN NEVADA. THIS WOULD KEEP NORTHEASTERLY FLOW OVER THE FORECAST AREA AND KEEP THINGS WETTER AND COLDER THAN THE ECMWF SOLUTION. NCEP APPEARS TO PREFER THE GFS SOLUTION...SO WILL BE ADJUSTING GRIDS TO REFLECT THIS. MESSICK && .AVIATION... SURFACE FRONT WILL LEAVING VERY COLD AIR AND LIGHT NORTH WIND AFTER MIDNIGHT TONIGHT. WINDS SHOULD SLOWLY DECREASE UNTIL THEN...AND CIG/VSBY SHOULD REMAIN VFR FOR THE 4 AIRDROMES. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES... WIND CHILL WARNING FROM 11 PM THIS EVENING TO 11 AM MST WEDNESDAY FOR IDZ019-020-032. &&
Hazardous weather outlook, Jan 15, 9:45 AM MST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 945 AM MST TUE JAN 15 2008 IDZ017>025-031-032-161645- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 945 AM MST TUE JAN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A SHARP COLD FRONT AND UPPER LEVEL TROUGH WILL PUSH ACROSS EASTERN IDAHO THIS MORNING...BRINGING SCATTERED SNOW SHOWERS OVER THE REGION AND GUSTY WINDS THROUGH EARLY EVENING FOR THE SNAKE RIVER PLAIN. COMBINATIONS OF WINDS AND LIGHT SNOW MAY PRODUCE LOCAL AREAS OF LIMITED VISIBILITY FROM BLOWING SNOW. A WIND ADVISORY REMAINS IN EFFECT FOR THE EASTERN MAGIC VALLEY AND LOWER SNAKE PLAIN. PLEASE REFER TO BOINPWPIH FOR DETAILS. A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT FOR THE CACHE VALLEY AND BEAR LAKE AREA. PLEASE REFER TO BOIWSWPIH FOR DETAILS. A WIND CHILL WATCH REMAINS IN EFFECT FOR PORTIONS OF THE ARCO DESERT...AND BIG AND LITTLE LOST VALLEY AREAS TONIGHT. PLEASE REFER TO BOIWSWPIH FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A STRONG UPPER RIDGE WILL BUILD OVER THE AREA FOR THE LATTER HALF OF THIS WEEK. A FEW WEAK DISTURBANCES WILL MOVE THROUGH THE CONTINENTAL DIVIDE AND UPPER SNAKE HIGHLANDS ON THURSDAY AND FRIDAY BRINGING ISOLATED LIGHT SNOW. A STRONGER WEATHER SYSTEM WILL ARRIVE LATE SAT/SUN...SPREADING MOSTLY LIGHT SNOW OVER MOST OF SOUTHERN IDAHO. WILL HAVE TO MONITOR EVOLUTION OF THIS SYSTEM AS MODELS SHOWING POSSIBILITY OF MORE ABUNDANT SNOWFALL IF RESULTING SURFACE LOW SETS UP IN FAVORABLE LOCATION ALONG ID/UT BORDER. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Jan 15, 9:12 AM MST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
912 AM MST TUE JAN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM BLIZZARD MONTPELIER 42.32N 111.30W
01/15/2008 BEAR LAKE ID TRAINED SPOTTER
HIGH WINDS - HEAVY SNOW FALL ESTIMATED 1 INCH PER HOUR -
VISIBILITY 1/8 MILE OR LESS
&&
PANGELThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 8:54 AM MST | Snow and Blowing Snow Advisory | PIH | 4 hr |
Nearby
Wind Chill Warnings in Idaho, 2008Every wind chill warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.